ITEM METADATA RECORD
Title: N-Methyl-D-aspartate receptors contribute to guanidinosuccinate-induced convulsions in mice
Authors: D'Hooge, Rudi ×
Pei, Y.Q.
De Deyn, P.P. #
Issue Date: 1993
Publisher: Elsevier/North-Holland
Series Title: Neuroscience Letters vol:157 issue:2 pages:123-126
Abstract: Increased levels of the endogenous convulsant guanidinosuccinate (GSA) might contribute to the epileptic symptomatology presenting in patients with renal failure. Little is known, however, about the underlying epileptogenic mechanism of guanidinosuccinate-induced convulsions. In this paper, we present pharmacological evidence for a direct excitatory action of this compound. In particular, the close involvement of N-methyl-D-aspartate (NMDA) receptors in the pathogenesis of GSA-induced generalized convulsions is suggested. GSA potentiated NMDA-induced convulsions significantly, but not L-glutamate- or kainate-induced convulsions. Conversely, and in addition, NMDA receptor antagonists, like D(-)-2-amino-5-phosphonovalerate, CGP 37849 [DL)-(E)-2-amino-4-methyl-5-phosphono-3-pentenoate] or ketamine (but not kynurenate), blocked the convulsions induced by i.c.v. injection of GSA dose dependently whereas anti-epileptic drugs, like carbamazepine, diazepam, phenobarbital or valproate, only abolished the tonic extension phase of these convulsions. Thus, NMDA receptors appear to be involved, at least partly, in GSA-induced convulsions
ISSN: 0304-3940
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Laboratory for Biological Psychology
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science